Alert archive / Indiana / Flash Flood Warnings in 2002
Flash Flood Warning 74, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at May 13, 2002, 3:00 AM EST for Crawford County, Dubois County, Indiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2002, 3:00 AM EST (08:00 UTC)
- Expired
- May 13, 2002, 5:00 AM EST
- In force
- 2 hr
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Crawford County, IN, Dubois County, IN
The radar
The Louisville radar (KLVX), 74 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 263 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1409 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 130803 FFWSDF INC025-037-131100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 300 AM EST MON MAY 13 2002 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA DUBOIS COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 600 AM EST * AT 258 AM EST...LAW ENFORECEMENT REPORTED FLOODING OF NUMEROUS ROADS IN DUBOIS COUNTY AND FLOODING OF STATE ROUTE 37 SOUTH OF INTERSTATE 64 AND CREEKS ACROSS THE COUNTY WERE SWOLLEN. RAIN WILL CONTINUE OVER DUBOIS AND CRAWFORD COUNTY FOR THE NEXT SEVERAL HOURS AND THIS COULD CREATE MORE FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE THROUGH FLOODED ROADWAYS...IT MAY BE DIFFICULT TO JUDGE THE ACTUAL DEPTH OF THE WATER. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. REPORT FLOODING TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. & SCHOLZ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 13, 2:15 AM EST, 45 minutes earlier.
Area forecast discussion, May 13, 2:15 AM EST, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY ISSUED BY NWS PADUCAH KY 315 AM EDT MON MAY 13 2002 WFO PADUCAH PROVIDING BACKUP FOR WFO LOUISVILLE EARLY THIS MORNING. SHOWERS AND THUNDERSTORMS WERE NUMEROUS ACROSS THE NORTH 1/2 OF THE CWFA EARLY THIS MORNING. THE SHOWERS AND THUNDERSTORMS EXTENDED AS FAR WEST AS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS INTO ARKANSAS...BUT WAS MAKING GOOD PROGRESS EAST. THE ETA AND AVN CONTINUE TO BE THE MOST AGGRESSIVE IN PUSHING EAST THE DEEP MOISTURE AND LIFT BY AROUND 18 UTC. WILL MAINTAIN FLOOD WATCH FOR THE MORNING. WILL HAVE SHOWERS AND THUNDERSTORMS IN FOR THE MORNING...THEN KEEP THE CLOUDS IN FOR THE AFTERNOON...ALTHOUGH WEST SECTIONS MAY SEE SOME BREAKS BEFORE THE DAY IS OVER. LITTLE CHANGE IN THE FORECAST BEYOND TODAY. HIGH PRESSURE TO CONTROL THE WEATHER THROUGH WEDNESDAY...THEN THE PATTERN BECOMES MORE UNSETTLED ONCE AGAIN THURSDAY THROUGH SATURDAY AS SEVERAL IN THE SERIES OF DISTURBANCES MOVES ACROSS THE AREA...ACCOMPANIED BY ON AND OFF CHANCES OF SHOWERS AND THUNDERSTORMS. SHOULD BE OUT OF THE REGION BY SUNDAY. GENERALLY FOLLOWED GUIDANCE AND PREVIOUS FORECAST NUMBERS. EVEN THROUGH SOME AREAS ARE STILL IN THE 70S...RAIN AND FROPA SHOULD BRING READINGS DOWN THROUGH THE EARLY MORNING...SO WILL USE HIGH TEMPERATURE TYPE WORDING ANYWAY. .SDF...FLOOD WATCH ALL OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA THIS MORNING.
In the hours before
Local storm report, May 12, 11:16 PM EST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
1216 AM EDT MON MAY 13 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1145 PM ENGLISH IN FLASH FLOODS
05/12/02 CRAWFORD NUMEROUS ROADS COVERED
WITH WATER COUNTYWIDE.
REPORTED BY CENTRAL
DISPATCH.
1145 PM JASPER IN FLASH FLOODS
05/12/02 DUBOIS NUMEROUS ROADS COVERED
WITH WATER COUNTYWIDE.
REPORTED BY CENTRAL
DISPATCH.
MRCLocal storm report, May 12, 11:58 PM EST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE LOUISVILLE, KY
1258 AM EDT MON MAY 13 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 AM THOMPKINSVILLE KY WIND DAMAGE
05/13/02 MONROE TREES DOWN ACROSS COUNTY.
REPORTED BY COUNTY
DISPATCH.
1145 AM SCOTTSVILLE KY TORNADO
05/13/02 ALLEN POSSIBLE TORNADO. RADIO
STATION ANTENNA BLOWN OFF.
TREES TWISTED AND SNAPPED
THROWN IN OPPOSITE
DIRECTION OF LINE OF
MOVEMENT. PLATE GLASS OUT.
SHINGLES ROLLED UP IN
OPPOSITE DIRECTIONS.
SPOTTER SAW FUNNEL WITH
DEBRIS CIRCULATING AROUND
IT. EVENT LASTED 45
SECONDS.
PKW...CORRECTED FOR TIME OF SCOTTSVILLE EVENTThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:24 PM EST | Severe Thunderstorm Warning | LMK | Orange | 36 min |
| May 12, 10:31 PM EST | Flash Flood Warning | LMK | Crawford, Dubois | 89 min |
| May 12, 10:38 PM EST | Flash Flood Warning | LMK | Crawford, Dubois | 2 hr |
| May 12, 11:00 PM EST | Flash Flood Warning | LMK | Harrison, Perry | 3 hr |
| May 13, 2:33 AM EST | Flash Flood Warning | LMK | Harrison | 3 hr |
| May 13, 3:03 AM EST | Flash Flood Warning | LMK | Crawford, Dubois | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.